Alert archive / California / Tornado Warnings in 2010
Tornado Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this tornado warning at Jan 21, 2010, 3:14 PM PST for Imperial County, Riverside County, California; La Paz County, Arizona. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2010, 3:14 PM PST (23:14 UTC)
- Expired
- Jan 21, 2010, 4:00 PM PST
- In force
- 46 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties La Paz County, AZ, Imperial County, CA, Riverside County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 3:31 PM PST | TORNADO | Blythe, CA | MOTORISTS REPORTED TORNADO CROSSING I-10 NEAR INTAKE BLVD. TWO SEMI TRUCKS BLOWN OVER. NUMEROUS ROOFS BLOWN OFF. POWER LINES DOWN. RELAYED FROM CAL STATE EMA. |
| Jan 21, 3:55 PM PST | TSTM WND DMG | Blythe, CA | POSSIBLE TORNADO OR STRAIGHT LINE WINDS. WINDS 70+ MPH. NUMEROUS REPORTS OF DAMAGE. |
| Jan 21, 3:59 PM PST | TSTM WND DMG | Ehrenberg, AZ | REPORTS OF AT LEAST TWO SEMI TRUCKS BLOWN OVER ON I-10. LOCATION ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 3:12 PM PST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WFUS55 KPSR 212314 TORPSR AZC012-CAC025-065-220000- /O.NEW.KPSR.TO.W.0001.100121T2314Z-100122T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 314 PM PST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA... SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 400 PM PST/500 PM MST/ * AT 306 PM PST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO AS WELL AS DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. METEOROLOGISTS ALSO DETECTED AT LEAST TWO AREAS WHERE SHORT LIVED TORNADOES COULD DEVELOP...ONE AT ABOUT 5 MILES WEST OF BLYTHE AIRPORT AND A SECOND MAINLY OVER OPEN COUNTY...OVER FAR EXTREME NORTHEAST IMPERIAL COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CIBOLA...NICHOLLS WARM SPRINGS...RIPLEY AND BLYTHE PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT...OR SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM PST THURSDAY EVENING/1000 PM MST THURSDAY EVENING/ FOR SOUTHWESTERN ARIZONA AND SOUTHERN CALIFORNIA. && LAT...LON 3375 11492 3364 11448 3290 11478 3299 11521 TIME...MOT...LOC 2309Z 254DEG 35KT 3335 11488 $$ WANEK/GREEN
2 follow-up statements
356 WWUS55 KPSR 212339 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 439 PM MST THU JAN 21 2010 AZC012-CAC025-065-220000- /O.CON.KPSR.TO.W.0001.000000T0000Z-100122T0000Z/ LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA- 339 PM PST THU JAN 21 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM PST/500 PM MST/ FOR NORTHEASTERN IMPERIAL...SOUTHEASTERN RIVERSIDE AND SOUTHWESTERN LA PAZ COUNTIES... AT 438 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO AS WELL AS DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. IF THERE IS A TORNADO...IT MAY BE RAIN WRAPPED AND DIFFICULT TO SEE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLYTHE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM PST THURSDAY EVENING/1000 PM MST THURSDAY EVENING/ FOR SOUTHWESTERN ARIZONA AND SOUTHERN CALIFORNIA. LAT...LON 3375 11492 3364 11448 3290 11478 3299 11521 TIME...MOT...LOC 2338Z 254DEG 35KT 3342 11456 $$ HIRSCH
379 WWUS55 KPSR 212355 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 455 PM MST THU JAN 21 2010 AZC012-CAC025-065-220001- /O.EXP.KPSR.TO.W.0001.000000T0000Z-100122T0000Z/ LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA- 355 PM PST THU JAN 21 2010 ...THE TORNADO WARNING FOR NORTHEASTERN IMPERIAL...SOUTHEASTERN RIVERSIDE AND SOUTHWESTERN LA PAZ COUNTIES WILL EXPIRE AT 500 PM MST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM PST THURSDAY EVENING/1000 PM MST THURSDAY EVENING/ FOR SOUTHWESTERN ARIZONA AND SOUTHERN CALIFORNIA. ALTHOUGH THE TORNADO WARNING HAS EXPIRED...A TORNADO WATCH REMAINS IN EFFECT. STRONG AND DAMAGING STRAIGHT LINE WINDS...IN EXCESS OF 70 MPH...ARE STILL POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A SHORT LIVED TORNADO ARE ALSO POSSIBLE THROUGH 10 PM MST TONIGHT. LAT...LON 3375 11492 3364 11448 3290 11478 3299 11521 TIME...MOT...LOC 2351Z 254DEG 35KT 3345 11442 $$ WANEK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this tornado warning went out at Jan 21, 2:40 PM PST, 34 minutes earlier.
Area forecast discussion, Jan 21, 2:40 PM PST, 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST THU JAN 21 2010
.SYNOPSIS...
A VERY INTENSE STORM WILL AFFECT THE DESERT SOUTHWEST THROUGH
FRIDAY. PERIODS OF HEAVY RAIN...WITH ISOLATED THUNDERSTORMS WILL
CONTINUE THIS EVENING THROUGH FRIDAY. AS A RESULT...A FLASH FLOOD
WATCH HAS BEEN POSTED FOR THE ENTIRE FORECAST AREA AND REMAINS
EFFECT THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING IS ALSO IN
EFFECT FOR VERY STRONG WINDS...WITH DAMAGING WIND GUSTS UP TO 60 MPH
THAT ARE POSSIBLE AHEAD OF THE COLD FRONT THAT WILL SWING THROUGH
THE AREA THIS EVENING. THE POTENTIAL FOR HEAVY RAINFALL WILL TAPER
OFF AFTER MIDNIGHT.
&&
.DISCUSSION...
THE STRONGEST IN THE SERIES OF STORMS WILL MOVE THROUGH THE AREA
TODAY AND TONIGHT WITH THE PRIMARY HAZARDS OF VERY STRONG WINGS AND
HEAVY RAINFALL.
CONCERNING THE WINDS...WINDS HAVE INCREASED CWA-WIDE AND ARE LOCALLY
GUSTING UP TO 45 MPH AT THIS TIME NEAR YUMA AND CASA GRANDE. BLOWING
DUST IS BECOMING AN ISSUE IN NORTH-CENTRAL PINAL COUNTY...ESPECIALLY
WITH THE MINIMAL AMOUNT OF RAINFALL THAT HAS FALLEN IN THIS AREA IN
THE PAST 48 HOURS. DUE TO THE GUSTY WINDS...REPORTS OF VISIBILITIES
DOWN TO AROUND HALF MILE IN BLOWINFG DUST...AND LOCALLY TO LESS THAN
ONE QUARTER MILE COULD PERSIST INTO INTO THE EVENING...AND WILL ONLY
BE MITIGATED IF THE RAIN ARRIVES TO KNOCK THE DUST DOWN. A HIGH WIND
WARNING REMAINS IN EFFECT FOR THE COLORADO RIVER EXTENDING EAST TO
PHOENIX AND GLOBE UNTIL MIDNIGHT TONIGHT. EXPECT VERY STRONG
SUSTAINED WINDS UP TO 40 MPH TO CONTINUE WITH STRONGER DAMAGING WIND
GUSTS UP TO 60 MPH A POSSIBILITY IN CONJUNCTION WITH THE FRONTAL
PASSAGE...LATER THIS EVENING.
THE HIGH WIND WATCH ISSUED EARLIER FOR SOUTHEAST CALIFORNIA WAS
CANCELED/DOWNGRADED...REPLACING IT WITH A WIND ADVISORY THAT REMAINS
IN EFFECT THROUGH MIDNIGHT...STILL EXPECTING WESTERLY WINDS OF 35 TO
45 MPH TO DEVELOP BEHIND THE COLD FRONT AS TRANSITIONS ACROSS THE
REGION.
HEAVY BOUTS OF RAINFALL CONTINUE TO FALL OVER MANY PORTIONS OF OUR
FORECAST AREA...SPANNING FROM WESTERN IMPERIAL COUNTY IN SOUTHEAST
CALIFORNIA...EAST INTO SOUTHERN GILA COUNTY IN ARIZONA. RADAR
PRECIPITATION ESTIMATES OF 0.50 INCH PER HOUR...AND MEASURED RATES
BETWEEN 0.25 AND 0.50 INCH PER HOUR CURRENTLY OBSERVED AT MANY
LOCALES...WITH ONE TO TWO INCHES MEASURED AT SOME SITES IN THE PAST
SIX HOURS OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX...MAINLY
NEAR CAVE CREEK...DESERT HILLS AND NEW RIVER.
BASED ON CURRENT SURFACE OBSERVATIONS AND RADAR TRENDS...THE
BRUNT OF THE STORM WILL CONTINUE TO MOVE THROUGH THE REGION THIS
AFTERNOON...WITH PERIODS OF HEAVY RAINFALL TO CONTINUE INTO THE
EVENING. A FLASH FLOOD AND FLOOD WATCH REMAINS IN EFFECT FOR ALL
ZONES IN OUR CWA THROUGH 5 PM FRIDAY. THE HEAVIEST RAIN IS EXPECTED
UP UNTIL MIDNIGHT...WITH 3-5 INCHES TOTAL OVER THE FOOTHILLS AND
MOUNTAINS FROM WICKENBURG TO CAVE CREEK AND GLOBE...AND BETWEEN 1
AND 2 INCHES ON THE LOWER DESERTS INCLUDING PHOENIX.
THE POTENTIAL FOR EXTREME RAINFALL WILL TAPER OFF AFTER MIDNIGHT...
HOWEVER PERIODS OF MODERATE RAIN STILL POSSIBLE INTO FRIDAY MORNING.
FRIDAY AND FRIDAY NIGHT...
WITH THE LOW PRESSURE TROF NEARLY STATIONARY OVER THE ENTIRE
SOUTHWEST U.S....A GOOD CHANCE OF SHOWERS WILL CONTINUE MOST AREAS
INTO FRIDAY NIGHT. SNOW LEVELS WILL FALL RAPIDLY FRIDAY AFTERNOON...
DOWN TO NEAR 5 THSD FEET IN SOUTHERN GILA COUNTY. 5 TO 6 INCHES OF
SNOW IS POSSIBLE ABOVE 5 THSD FEET IN SOUTHERN GILA COUNTY LATE
FRIDAY AFTERNOON/EVENING...WITH AN ADDITIONAL LOWERING OF SNOW
LEVELS AND 2 TO 3 INCH ACCUMULATION SATURDAY MORNING. A WINTER STORM
WARNING...OR WINTER WEATHER ADVISORY MAY BE NEEDED BASED ON THE
CURRENT FORECAST SNOW AMOUNTS FOR SOUTHERN GILA COUNTY IF THE LOW IS
SLOW TO EXIT THE REGION.
SATURDAY...
THE LOW PRESSURE TROF MOVES EAST WITH RAIN CHANCES ENDING IN
SOUTHEAST CALIFORNIA AND THE COLORADO RIVER...BUT CONTINUING INTO
SATURDAY AFTERNOON OVER SOUTH CENTRAL AZ INCLUDING PHOENIX.
SUNDAY AND MONDAY...
DRY AND A LITTLE WARMER.
TUESDAY AND WEDNESDAY...
ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE AREA FOR A
CHANCE OF SHOWERS TUESDAY INTO WEDNESDAY MORNING.
&&
.AVIATION...
EXPECT WIDESPREAD SHOWERS AND CEILINGS OF 4-6 KFT MSL THROUGH 00Z
BEFORE BEGINNING TO SLOWLY TAPER OFF THIS EVENING FROM WEST TO EAST
STARTING IN SOUTHEAST CALIFORNIA. SCATTERED TO NUMEROUS AREAS OF
MVFR CONDITIONS CAN BE EXPECTED DURING THIS TIME AS WELL WITH
LOCALIZED CEILINGS BRIEFLY LOWERING BELOW 1 KFT AGL. EXPECT
WIDESPREAD MOUNTAIN OBSCURATIONS AS WELL. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS. STRONG SURFACE WINDS WILL DEVELOP AS WELL...SEE
BELOW FOR DETAILS. PRIOR TO THE ARRIVAL OF THE STRONG SURFACE
WINDS...STRONG FLOW NOT TOO FAR ABOVE THE SURFACE WILL LEAD TO
CONDITIONS FLIRTING WITH LOW LEVEL WIND SHEAR CRITERIA.
KPHX...KIWA...AND SURROUNDING AIRFIELDS...
SUSTAINED SOUTHERLY WINDS OF 30+ KNOTS WILL CONTINUE WITH GUSTS
CLIMBING AS HIGH AS 50 KNOTS BY 00Z. THUS...EXTREME CROSSWINDS ARE
EXPECTED AT KPHX AND OTHER EAST-WEST ORIENTED RUNWAYS. DUE TO THE
RAINFALL...DUST IS NOT ANTICIPATED TO CAUSE REDUCED VISIBILITIES.
THE FRONTAL BOUNDARY IS EXPECTED TO ARRIVE IN THE PHOENIX AREA BY
ABOUT 06-07Z. AFTER WHICH...THE WINDS WILL BE WEAKER AND THERE WILL
BE MORE OF A WESTERLY COMPONENT. CEILINGS WILL BEGIN TO IMPROVE AS
WELL.
KIPL...KBLH AND SURROUNDING AIRFIELDS...
STRONG SOUTHERLY WINDS WILL AFFECT KBLH WITH SUSTAINED WINDS OF 25+
KNOTS AND GUSTS OF 35-45 KNOTS THROUGH 06Z. A WESTERLY COMPONENT TO
THE WIND WILL DEVELOP BEHIND THE FRONT AFTER ABOUT 00Z-01Z. MUCH
LESS WIND IS EXPECTED AT KIPL BEFORE WESTERLY WINDS PICK UP STRONGLY
BEHIND THE FRONT WITH GUSTS TO 35 KNOTS EXPECTED AFTER 00Z. DUE TO
THE RAIN...DUST IS NOT ANTICIPATED TO CAUSE REDUCED VISIBILITIES.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SATURDAY THROUGH TUESDAY...
DRIER WEATHER IS EXPECTED TO RETURN TO MOST AREAS SATURDAY AND ALL
AREAS BY SUNDAY AND MONDAY UNDER HIGHER PRESSURE ALOFT. A RELATIVELY
WEAK PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING A SLIGHT
CHANCE OF SHOWERS TUESDAY AND WEDNESDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HIGH WIND WARNING UNTIL MIDNIGHT TONIGHT AZZ020>028.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON AZZ020>028.
CA...HIGH WIND WARNING UNTIL 11 PM PST THIS EVENING CAZ031.
WIND ADVISORY UNTIL 11 PM PST THIS EVENING CAZ030-032-033.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CAZ031>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS/VASQUEZ
AVIATION...AJ/LEINS
FIRE WEATHER...VLMHazardous weather outlook, Jan 21, 4:51 AM PST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 551 AM MST THU JAN 21 2010 AZZ020-021-025-026-CAZ031-221300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- 551 AM MST THU JAN 21 2010 /451 AM PST THU JAN 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH LA PAZ COUNTY TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZAR ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-033-221300- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 451 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME THUNDERSTORM WINDS COULD APPROACH 45 OR 50 MPH...ALONG WITH AREAS OF LOW VISIBILITY IN BLOWING DUST AND SAND. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE.FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-221300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 551 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH MARICOPA AND NORTHERN PINAL COUNTIES TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-221300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 551 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH SOUTHERN GILA COUNTY TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jan 21, 12:29 PM PST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
129 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 3 NE TONOPAH 33.53N 112.89W
01/21/2010 MARICOPA AZ LAW ENFORCEMENT
ONE MOTORIST FOUR OCCUPANTS REQUIRED WATER RESCUE 389TH
AVE AND ORANGEWOOD. DELAYED REPORT FROM SHERIFF OFFICE.
&&
WATERSLocal storm report, Jan 21, 12:55 PM PST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
155 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM NON-TSTM WND GST 1 NE FORTUNA FOOTHILLS 32.67N 114.40W
01/21/2010 E40 MPH YUMA AZ TRAINED SPOTTER
ESPOTTER REPORT FROM SPOTTER AT FRONTAGE ROAD AND
FOOTHILLS ROAD.
&&
WATERSLocal storm report, Jan 21, 2:27 PM PST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
327 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM NON-TSTM WND DMG 4 N CHANDLER 33.35N 111.87W
01/21/2010 MARICOPA AZ TRAINED SPOTTER
LARGE TREE REPORTED BLOCKING ELIOT ROAD BETWEEN DOBSON
AND ALMA SCHOOL
&&
WATERSLocal storm report, Jan 21, 2:32 PM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
332 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM DUST STORM 4 WNW ELOY 32.76N 111.67W
01/21/2010 PINAL AZ TRAINED SPOTTER
THIRTY FOOT VISIBILITY REPORTED IN BLOWING DUST.
&&
WATERSSpecial weather statement, Jan 21, 2:44 PM PST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 344 PM MST THU JAN 21 2010 AZZ020-CAZ031>033-212345- LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA- 244 PM PST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA EASTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 345 PM PST/445 PM MST/ AT 240 PM PST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT A LINE OF SHOWERS AND THUNDERSTORMS WAS RAPIDLY DEVELOPING NEAR MT. SIGNAL...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOLTVILLE AND BRAWLEY... PALO VERDE... NICHOLLS WARM SPRINGS... LAT...LON 3405 11511 3398 11447 3272 11505 3280 11564 TIME...MOT...LOC 2244Z 225DEG 72KT 3277 11555 WATERS
Local storm report, Jan 21, 3:05 PM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
405 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM NON-TSTM WND DMG 4 NE MESA 33.45N 111.69W
01/21/2010 MARICOPA AZ TRAINED SPOTTER
ESTIMATED WINDS 50-60 MPH WITH SOME TREES DOWN AT
SOUTHERN AND GREENFIELD RDS
&&
KKINCAIDThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 2:50 AM PST | High Wind Warning | PSR | 18 hr | |
| Jan 21, 2:50 AM PST | Wind Advisory | PSR | 18 hr | |
| Jan 21, 6:34 AM PST | Areal Flood Advisory | PSR | Imperial, Riverside | 101 min |
| Jan 21, 8:29 AM PST | Areal Flood Advisory | PSR | Imperial, Riverside | 106 min |
| Jan 21, 9:54 AM PST | Flash Flood Warning | PSR | Imperial | 2 hr |
| Jan 21, 10:47 AM PST | Areal Flood Advisory | PSR | Imperial | 118 min |
| Jan 21, 12:02 PM PST | Flash Flood Warning | PSR | Imperial, Riverside | 3 hr |
| Jan 21, 2:44 PM PST | Special Weather Statement | PSR | Imperial | 61 min |
| Jan 21, 3:31 PM PST | Severe Thunderstorm Warning | PSR | Imperial, Riverside | 59 min |
| Jan 21, 3:47 PM PST | Severe Thunderstorm Warning | PSR | Imperial | 45 min |
| Jan 21, 7:04 AM PST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 116 min |
| Jan 21, 9:03 AM PST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 3 hr |
| Jan 21, 11:10 AM PST | Areal Flood Advisory | PSR | La Paz, Maricopa, Pinal, Yuma | 4 hr |
| Jan 21, 11:55 AM PST | Flash Flood Warning | PSR | Gila, La Paz, Maricopa, Pinal | 11 hr |
| Jan 21, 12:50 PM PST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 6 hr |
| Jan 21, 1:25 PM PST | River Flood Warning | PSR | Maricopa | 25 hr |
| Jan 21, 1:36 PM PST | Flash Flood Warning | PSR | La Paz, Yuma | 114 min |
| Jan 21, 2:21 PM PST | Dust Storm Warning | PSR | 99 min |
Nearby
Tornado Warnings in California, 2010Tornado Warnings in Arizona, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.